Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Jackson, KY

February 15, 20258 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 15, 2025, 9:48 AM EST for 8 counties in Kentucky. It was in force for 8 hr. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 9:48 AM EST (14:48 UTC)
Expired
Feb 15, 2025, 5:45 PM EST
In force
8 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 133 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 9:58 AM ESTFLOOD2 Sse Lily, KYPhoto provided on social media showing at least 12 inches water across Rita Lane.
Feb 15, 10:00 AM ESTFLASH FLOODGray, KYPublic report of 6 inches of rushing watch across S. KY-233 in Gray, Kentucky. Time based off time of call.
Feb 15, 10:30 AM ESTFLOODCorbin, KYMaster Street in Corbin was flooded.
Feb 15, 10:37 AM ESTFLOODMonticello, KYAreas along Highway 92 East just outside of Monticello flooded.
Feb 15, 10:53 AM ESTFLOODCorbin, KYBoth 5th Street and Lee Street in Corbin were flooded.
Feb 15, 11:00 AM ESTFLASH FLOODBentley Station, KYAt least 6 inches of water across KY Highway 1526 in Knox County. Water is running down the street. Photos provided via social media.
Feb 15, 11:10 AM ESTFLASH FLOOD2 Ne Gray, KYSocial media report showing flowing water going across Sam Parker Road (1061 Left Hazel Fork Road) making it impassable. Other locations along Sam Parker Road are also flooding.
Feb 15, 11:12 AM ESTFLASH FLOOD1 Se North Corbin, KYSocial media report shared by Lexington media showing flooding across Master Street near the Wentworth Street intersection. A truck got swept up in the flood waters and landed in a ditch across from the Sav-Rite family pharmacy. Road is now blocked off by poli
Feb 15, 11:25 AM ESTRAIN 2.282 S Walden, KY
Feb 15, 11:26 AM ESTFLASH FLOODClio, KYPublic reported water over the roadway at Hwy 204 West and Davenport Lane in Williamsburg Ky.
Feb 15, 11:44 AM ESTFLOOD1 Ne Corbin, KYSocial media video of water covering 5th street in Corbin. Update to post at 3:48pm mentions that the flooding was caused by a blocked drain. The floodwaters receded after the drain was cleared. This appears to be areal flooding.
Feb 15, 11:50 AM ESTFLASH FLOOD1 Se Hightop, KYSocial Media Photographs of water overtopping Locust Grove Road in Keavy, Laurel County.
Feb 15, 12:20 PM ESTFLOOD2 Ene Co Operative, KYCorrects previous flood report from 2 ENE Co Operative. KY Highway 1363 closed at MM8 due to water across the road.
Feb 15, 12:20 PM ESTFLOOD2 Ene Co Operative, KYKY Highway 1363 at MM8 due to water across the road.
Feb 15, 12:20 PM ESTFLOOD2 Nnw Dorthae, KYKY Highway 552 closed at Cooper Hill Lane due to water across the road.
Feb 15, 12:20 PM ESTFLASH FLOOD2 Ene Co Operative, KYCorrects previous flood report from 2 ENE Co Operative. KY Highway 1363 closed at MM8 due to water across the road.
Feb 15, 12:25 PM ESTFLASH FLOOD1 Nw Faber, KYVideo on social media of water flowing over Corinth Cemetery Road S of Corbin.
Feb 15, 12:50 PM ESTFLOOD2 Sw Monticello, KYRoad partially closed due to sinkhole on KY Highway 90 West at South Creek Rd. Sinkhole is approximately 8 feet deep.
Feb 15, 1:55 PM ESTFLOOD1 Nw Jarvis, KYKY Highway 229 at mile marker 4.5 closed due to a mudslide/rockslide. Report via the KY Transportation Cabinet District 11 Facebook page.
Feb 15, 3:06 PM ESTFLOOD1 Nne Heidrick, KYSocial media post with photo of water across the intersection of KY Highway 11 and KY Highway 3440 near Barbourville.
Feb 15, 3:10 PM ESTFLOODPine Knot, KYHayes Creek Bridge in Pine Knot was flooded.
Feb 15, 3:10 PM ESTFLOODPine Knot, KYParts of Highway 1470 near Pine Knot were flooded.
Feb 15, 4:02 PM ESTFLASH FLOODYeager, KYVideo shared by local media on social media of water from Fighting Creek moving swiftly across KY Highway 3439 and surrounding houses in Barbourville.
Feb 15, 5:33 PM ESTFLOODGregory, KYState Road 790 was flooded and closed between mile points 1.0 and 1.3 just south of Gregory.
Feb 15, 5:33 PM ESTFLOODMonticello, KYState Road 1275 was flooded and closed approximately 5 miles northeast of Monticello, or between mile points 1.6 and 2.7.
Feb 15, 5:33 PM ESTFLOODOil Valley, KYState Road 92 was flooded and closed from just north of Oil Valley on north northwestward to just northwest of Elk Valley, or between mile points 10.5 and 12.4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 569 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
569 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WGUS53 KJKL 151448
FFWJKL
KYC013-051-121-125-147-199-231-235-152045-
/O.NEW.KJKL.FF.W.0007.250215T1448Z-250215T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
948 AM EST Sat Feb 15 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southern Laurel County in south central Kentucky...
  McCreary County in south central Kentucky...
  Southern Pulaski County in south central Kentucky...
  Wayne County in south central Kentucky...
  Whitley County in south central Kentucky...
  Central Bell County in southeastern Kentucky...
  South Central Clay County in southeastern Kentucky...
  Knox County in southeastern Kentucky...

* Until 345 PM EST.

* At 948 AM EST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 1.5 and 2.5 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Somerset, Monticello, Williamsburg, Barbourville, Whitley City, 
  Burnside, Cumberland Falls S.P., Honeybee, Beulah Heights, 
  Duckrun, Krupp, Youngs Creek, Bounty, Bark Camp, Huxley, Parkers 
  Lake, Wiborg, Redbird, Clio and Greenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3703 8489 3704 8484 3703 8436 3703 8393
      3701 8365 3690 8359 3668 8385 3659 8392
      3662 8498 3663 8500 3668 8500 3669 8502
      3677 8501 3686 8506 3692 8496 3696 8495
      3695 8491 3700 8484

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

CMC
3 follow-up statements
153 
WGUS73 KJKL 151755
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
1255 PM EST Sat Feb 15 2025

KYC013-051-121-125-147-199-231-235-152045-
/O.CON.KJKL.FF.W.0007.000000T0000Z-250215T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bell KY-Clay KY-Knox KY-Laurel KY-McCreary KY-Pulaski KY-Wayne KY-
Whitley KY-
1255 PM EST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EST THIS 
AFTERNOON FOR SOUTHERN LAUREL, MCCREARY, SOUTHERN PULASKI, WAYNE, 
WHITLEY, CENTRAL BELL, SOUTH CENTRAL CLAY AND KNOX COUNTIES...

At 1255 PM EST, Doppler radar and automated rain gauges indicated 
that heavy rain was falling across the warned area. Between 2.5 and 
3.5 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Somerset, Monticello, Williamsburg, Barbourville, Whitley City, 
  Burnside, Cumberland Falls S.P., Honeybee, Beulah Heights, 
  Duckrun, Krupp, Youngs Creek, Bounty, Bark Camp, Huxley, Parkers 
  Lake, Wiborg, Redbird, Clio and Greenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3703 8489 3704 8484 3703 8436 3703 8393
      3701 8365 3690 8359 3668 8385 3659 8392
      3662 8498 3663 8500 3668 8500 3669 8502
      3677 8501 3686 8506 3692 8496 3696 8495
      3695 8491 3700 8484

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

VORST
983 
WGUS53 KJKL 152017
FFWJKL
KYC013-051-121-125-147-199-231-235-152245-
/O.EXT.KJKL.FF.W.0007.000000T0000Z-250215T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
317 PM EST Sat Feb 15 2025

The National Weather Service in Jackson has extended the

* Flash Flood Warning for...
  Southern Laurel County in south central Kentucky...
  McCreary County in south central Kentucky...
  Southern Pulaski County in south central Kentucky...
  Wayne County in south central Kentucky...
  Whitley County in south central Kentucky...
  Central Bell County in southeastern Kentucky...
  South Central Clay County in southeastern Kentucky...
  Knox County in southeastern Kentucky...

* Until 545 PM EST.

* At 317 PM EST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 2.5 and 3.5 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Somerset, Monticello, Williamsburg, Barbourville, Whitley City, 
  Burnside, Cumberland Falls S.P., Honeybee, Beulah Heights, 
  Duckrun, Krupp, Youngs Creek, Bounty, Bark Camp, Huxley, Parkers 
  Lake, Wiborg, Redbird, Clio and Greenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3703 8489 3704 8484 3703 8436 3703 8393
      3701 8365 3690 8359 3668 8385 3659 8392
      3662 8498 3663 8500 3668 8500 3669 8502
      3677 8501 3686 8506 3692 8496 3696 8495
      3695 8491 3700 8484

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

VORST
861 
WGUS73 KJKL 152238
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
538 PM EST Sat Feb 15 2025

KYC013-051-121-125-147-199-231-235-152248-
/O.EXP.KJKL.FF.W.0007.000000T0000Z-250215T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bell KY-Clay KY-Knox KY-Laurel KY-McCreary KY-Pulaski KY-Wayne KY-
Whitley KY-
538 PM EST Sat Feb 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EST THIS AFTERNOON FOR 
SOUTHERN LAUREL, MCCREARY, SOUTHERN PULASKI, WAYNE, WHITLEY, CENTRAL 
BELL, SOUTH CENTRAL CLAY AND KNOX COUNTIES...

The heavy rain has ended; however, a Flood Warning is still in 
effect until 9:30 PM EST. Flooding could still pose a threat. Please 
continue to heed remaining road closures.

A Flood Watch also remains in effect until 1000 PM EST Sunday.

&&

LAT...LON 3703 8489 3704 8484 3703 8436 3703 8393
      3701 8365 3690 8359 3668 8385 3659 8392
      3662 8498 3663 8500 3668 8500 3669 8502
      3677 8501 3686 8506 3692 8496 3696 8495
      3695 8491 3700 8484

$$

VORST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 8:18 AM EST, 1 hour 30 minutes earlier. Its key messages:

  • Heavy rainfall, along with a round or two of thunderstorms, today and tonight could lead to significant flash flooding and river flooding.
  • Snow showers and linger moisture freezing to roadway could lead to slippery travel at some locations Sunday evening and night.
  • A moderate to heavy accumulating snowfall is possible for the middle of the upcoming work week.
Area forecast discussion, Feb 15, 8:18 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
818 AM EST Sat Feb 15 2025

.KEY MESSAGES...

- Heavy rainfall, along with a round or two of thunderstorms,
  today and tonight could lead to significant flash flooding and
  river flooding.

- Snow showers and linger moisture freezing to roadway could lead
  to slippery travel at some locations Sunday evening and night.

- A moderate to heavy accumulating snowfall is possible for the
  middle of the upcoming work week.

&&

.UPDATE...
Issued at 818 AM EST SAT FEB 15 2025

Moderate, to at times, heavy rainfall continues to stream
eastward across southern Kentucky/northern Tennessee with lighter
rain further north. Embedded lightning has been observed at times
near the Tennessee border. Temperatures have wet-bulbed down in
the 30s to near 40 east of I-75 and generally in the low to mid
40s further west. Southeastward trends in the axis of heaviest
precipitation in the hourly HRRR have been concerning -- as the
warm front apparently struggles to lift northward through the CWA.
We will continue to assess the situation as the 12z model suite
comes in over the next several hours.

&&

.SHORT TERM...(Today through Sunday)
Issued at 445 AM EST SAT FEB 15 2025

***HIGH IMPACT FLASH FLOODING/RIVER FLOODING REMAINS POSSIBLE THIS
WEEKEND***

At 945z, most of eastern Kentucky was still dry with temperatures
ranging from the mid 30s in the north to around 50 near Lake
Cumberland. Dew points range in the 10s and 20s. Satellite and
observations show clouds continuing to thicken as regional radar
mosaic shows a large area of rain with embedded thunderstorms
congealing and moving east along the KY/TN border. A few leading
showers are just entering the Lake Cumberland area south of an
east-west oriented surface trough nearly bisecting Kentucky from
east west from Owensboro to Pikeville. Additional less intense
shower activity is moving east across the Lower Ohio Valley on
the northern side of the surface trough and impacting locations
north of I-64. The surface trough extends westward through the
Ozarks to a developing, elongated ~1005 mb surface leeside low
extending from central Kansas to northeastern New Mexico. At the
upper levels, the low pressure's parent trough is deepening as it
passes over the Four Corners Region. Ahead of the surface low, an
impressive surge of moisture is streaming northward from the Gulf
of America and into the Lower and Mid-Mississippi Valley on a 50
to 60 knot 850 mb jet.

Today...
Convection will expand rapidly eastward across the JKL CWA
through 12z as isentropic ascent increases over the Coalfields in
response to intensifying upper level divergence in the right
entrance region of a broad 300mb jet over the eastern Great
Lakes/Mid Atlantic. The most widespread and heaviest convection,
with possible embedded thunder, is expected to initially be
positioned over southern Kentucky and Tennessee after onset this
morning, with lighter activity further north. As the surface low
shifts from the Red River Valley of the South to the Ozarks late
in the day, model guidance broadly shows the west-east oriented
band of heavier rainfall gradually lifting north across the CWA
ahead of the system's surface warm front. Most of the guidance
would suggest that the warm front lifts north of the Mountain
Parkway and most likely north of the I-64 corridor as well,
leaving eastern Kentucky in open warm sector with a relative lull
in the rainfall. If this currently favored ideal scenario
materializes as modeled, this would give small streams and creeks
a few to several hours to recede until the surface low rides up
the Ohio River late tonight and drags a powerful cold front
through eastern Kentucky. Less ideal scenarios (an also less
likely) would suggest a warm front that is slower to lift through
eastern Kentucky, lingering the first period of heavy rain and
reducing the length of any lull this evening. Widespread rainfall
amounts of 1.25 to 2.50 inches can be expected in this initially
round of rainfall with locally higher amounts possible.
Temperatures will gradually warm through the day reaching the
lower 50s along the I-64 corridor to around 60 near Lake
Cumberland.

Tonight...
The RAP13 favors southwesterly 850mb winds strengthening to around
70 kts in the warm sector this evening. While surface wind gusts
to 40 mph or stronger are possible atop the higher mountains near
the Virginia and Tennessee border, relatively stable conditions in
the boundary layer should be inhibitive of gusts stronger than
about 25 mph at most lower-elevation locations, as per BUFKIT
mixed-layer momentum transfer values. While the low-level jet
shouldn't cause widespread strong surface winds, it will aid in a
low-end severe weather threat across areas near and west of I-75
as a squall line attending a pre-frontal surface trough crosses
the area after 6z. The primary severe concern will be damaging
wind gusts, though there is also a very small spinup tornado
threat, mainly over Wayne County. While this line of storms will
be moving quickly, it will be capable of dropping a quick 0.75 to
1.50 inch of rainfall (as per 15/00z HREF LPMM) on top of
saturated conditions from the earlier rainfall, thus exacerbating
any ongoing areal flooding from earlier in the day, causing a
renewed flash flood threat, and enhancing the potential for
elevated stages along the mainstem rivers. The overall axis of
heaviest rain has shifted a few 10s of miles back to the southeast
on this forecast cycle, warranting mention of a widespread 2 to 4
inches of rainfall across the forecast area by Sunday morning. In
a reasonable worst-case scenario, the HREF ensemble max rainfall
amounts range from around 5 inches adjacent to the LMK/JKL border
to 2.5 inches over Pike County. Some of the heaviest rainfall is
currently projected to fall over the basins of the Red,
Rockcastle, and Licking Rivers and Triplett, Slate Creek, Buck,
and Rock Lick Creeks. Temperatures are expected to peak in the
upper 50s to lower 60s at most locations overnight just ahead of
the squall line.

Sunday...
Mainstem rivers and creeks will be on the rise across all
of eastern Kentucky on Sunday with flood stages likely to be
breached at many locations. Meanwhile, temperatures will be plunging
through the 40s and into the 30s after early morning highs in the
50s. After the steadier rains end early, a resurgence in
upslope/convective snow showers is expected by later in the
afternoon and evening. Accumulations should be minimal, generally
a few tenths of an inch or less at most locations and confined to
grassy and elevated surfaces during the daylight hours. However, up
to an inch of accumulation is possible through 7 PM over the
highest mountaintops(e.g. Big Black Mountain).

.LONG TERM...(Sunday night through Friday)
Issued at 345 AM EST SAT FEB 15 2025

As the system that is currently expected to drop widespread 2-4
inches of rain across Kentucky moves north and east by Sunday night,
temperatures continue to fall into the lower 20s. Flurries and snow
showers on the back end of the system fall through the overnight
hours. Snowfall of up to half an inch is possible, approaching 1
inch across the highest mountains.

Monday will be dry and cool with highs in the low 30s across the
north and upper 30s across the south. Clouds will be decreasing as
the morning and day progresses. Winds will be fairly light out of
the west. Monday night, lows return to the low 20s for most, with
upper teens across the north.

Tuesday, an upper level low will descend out of the Rocky Mountain
region into the Central Plains. While the day will remain dry,
expect increasing clouds, especially after sunset, with a chance of
snow showers increasing Tuesday night, Wednesday, ending mid-day
Thursday. Measurable snow will be possible with this system, however
the upper level low that causes this has yet to make it on shore, in
the west, for better data sampling. Tuesday through Thursday
temperatures fall as colder air works into the region. Highs Tuesday
are forecast to range in the low 30s across the north to mid 40s
across the south. By Thursday, highs could be in the mid 20s, with
lows Thursday night in the single digits. The cold temperatures
Thursday night are directly tied to the models anticipating fresh
measurable snow on the ground at night. Friday and Saturday drier
weather returns to eastern Kentucky  with highs returning closer to
normal Saturday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
ISSUED AT 705 AM EST SAT FEB 15 2025

Conditions are worsening rapidly this morning as rainfall quickly
spreads across eastern Kentucky. The rain and mainly MVFR/IFR
conditions (locally worse) will linger into the afternoon before
tapering/improving from south to north toward 00z as a warm
frontal boundary gradually lifts north toward the I-64 corridor.
Some isolated thunder is also possible within the heavier activity
though confidence in location and probability remains too low for
a PROB30 inclusion. Another band of showers and possible
thunderstorms is expected to sweep from west-to-east overnight
with a return for low ceilings and visibilities at locations which
experienced temporary improvement during the evening. Southeast
to south winds at 5 to 10 kts are expected today with stronger
wind gusts to 20 to 25 kts possible in the warm sector south of
KJKL this evening into tonight. Just off the sfc as a LLJ
transports moisture in at the lower levels, winds will increase
from the south to south southwest at upwards of 40kt to 50kt
leading to a threat of LLWS at least at times for the entire area
through the end of the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...GEERTSON
SHORT TERM...GEERTSON
LONG TERM...GINNICK
AVIATION...GEERTSON/JP
Hazardous weather outlook, Feb 15, 4:35 AM EST, 5 hours 13 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Jackson KY
435 AM EST Sat Feb 15 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160915-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
435 AM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EST SATURDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Periods of heavy rainfall, including thunderstorms, are expected to
soak eastern Kentucky today and tonight. Widespread rainfall totals
of 2 to 4 inches are expected. However, in locations where heavier
showers and thunderstorms are more persistent, rainfall totals could
approach or exceed 5 inches and cause scattered to numerous instances
of flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

As runoff from heavy rainfall enters the larger creeks and rivers,
significant rises are likely to lead to flooding.

Wind gusts of 30 to 40 mph are expected on Sunday while temperatures
back to near or below freezing.

Snow showers and freezing of lingering moisture on roadways may lead
slick spots and black ice at some locations Sunday evening and
night.

A moderate to heavy accumulating snow is possible next Tuesday night
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report incidents of flooding this
weekend.

GEERTSON/GINNICK

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:31 AM ESTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 5 more48 hr
Feb 15, 11:08 AM ESTAreal Flood WarningJKLBreathitt, Clay, Estill, Floyd, Harlan, Jackson and 13 more47 hr
Feb 15, 11:25 AM ESTRiver Flood WarningJKLPerry31 hr
Feb 15, 11:26 AM ESTRiver Flood WarningJKLBreathitt63 hr
Feb 15, 11:27 AM ESTRiver Flood WarningJKLOwsley63 hr
Feb 15, 11:29 AM ESTRiver Flood WarningJKLBell47 hr
Feb 15, 11:30 AM ESTRiver Flood WarningJKLClay35 hr
Feb 15, 11:32 AM ESTRiver Flood AdvisoryJKLHarlan7 min
Feb 15, 11:37 AM ESTRiver Flood WarningJKLHarlan28 hr
Feb 15, 11:54 AM ESTFlash Flood WarningJKLBell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more8 hr
Feb 15, 11:56 AM ESTRiver Flood AdvisoryJKLPike4 hr
Feb 15, 11:59 AM ESTRiver Flood WarningJKLJohnson3 days
Feb 15, 12:45 PM ESTRiver Flood WarningJKLLetcher14 hr
Feb 15, 1:42 PM ESTFlash Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Knott and 9 more6 hr
Feb 15, 1:44 PM ESTAreal Flood WarningJKLBath, Elliott, Estill, Johnson, Magoffin, Martin and 6 more25 hr
Feb 15, 2:23 PM ESTRiver Flood WarningJKLHarlan5 hr
Feb 15, 4:23 PM ESTRiver Flood AdvisoryJKLPike2 hr
Feb 15, 4:25 PM ESTRiver Flood WarningJKLPike32 hr
Feb 15, 5:24 PM ESTRiver Flood WarningJKLEstill, Powell63 hr
Feb 15, 6:28 PM ESTRiver Flood WarningJKLPike6 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.